A constructive approach to the analysis of nonlinear resistive circuits based on the fixed point algorithm theory

Yuzo Sumi, Regular Member, Shinichi Oishi, Tadaaki Takase, Kazuo Horiuchi, Regular Members

    Research output: Contribution to journalArticle

    Abstract

    The existence problem for solution of a nonlinear resistive circuit and the problem of identifying the number of the solutions are classic and basic problems in circuit theory. In their paper “On the application of degree theory to the analysis of resistive nonlinear networks” (Int. J. Cir. Theor. Appl., 5, pp. (1977)), Chua and Wang presented a unified theory for the existence of solutions for nonlinear circuit equations. That is, on the basis of the degree theory the existence of solutions of many nonlinear resistive circuits can be guaranteed in a unified manner by showing that the circuit equations are homotopic to certain odd fields. Their arguments are, however, not constructive. In this paper, an algorithm based on the fixed‐point algorithm theory is presented and it is proved that by this algorithm at least one solution can always be constructed for nonlinear circuit equations whose solutions are guaranteed to exist by Chua and Wang's theorems. Usefulness of the algorithm is also demonstrated by a few examples.

    Original languageEnglish
    Pages (from-to)11-18
    Number of pages8
    JournalElectronics and Communications in Japan, Part I: Communications (English translation of Denshi Tsushin Gakkai Ronbunshi)
    Volume68
    Issue number6
    DOIs
    Publication statusPublished - 1985

    Fingerprint

    Networks (circuits)
    Nonlinear networks
    Circuit theory

    ASJC Scopus subject areas

    • Computer Networks and Communications
    • Electrical and Electronic Engineering

    Cite this

    A constructive approach to the analysis of nonlinear resistive circuits based on the fixed point algorithm theory. / Member, Yuzo Sumi, Regular; Oishi, Shinichi; Takase, Tadaaki; Members, Kazuo Horiuchi, Regular.

    In: Electronics and Communications in Japan, Part I: Communications (English translation of Denshi Tsushin Gakkai Ronbunshi), Vol. 68, No. 6, 1985, p. 11-18.

    Research output: Contribution to journalArticle

    @article{002af45e720f4f7b91e40e14e77ac65b,
    title = "A constructive approach to the analysis of nonlinear resistive circuits based on the fixed point algorithm theory",
    abstract = "The existence problem for solution of a nonlinear resistive circuit and the problem of identifying the number of the solutions are classic and basic problems in circuit theory. In their paper “On the application of degree theory to the analysis of resistive nonlinear networks” (Int. J. Cir. Theor. Appl., 5, pp. (1977)), Chua and Wang presented a unified theory for the existence of solutions for nonlinear circuit equations. That is, on the basis of the degree theory the existence of solutions of many nonlinear resistive circuits can be guaranteed in a unified manner by showing that the circuit equations are homotopic to certain odd fields. Their arguments are, however, not constructive. In this paper, an algorithm based on the fixed‐point algorithm theory is presented and it is proved that by this algorithm at least one solution can always be constructed for nonlinear circuit equations whose solutions are guaranteed to exist by Chua and Wang's theorems. Usefulness of the algorithm is also demonstrated by a few examples.",
    author = "Member, {Yuzo Sumi, Regular} and Shinichi Oishi and Tadaaki Takase and Members, {Kazuo Horiuchi, Regular}",
    year = "1985",
    doi = "10.1002/ecja.4410680602",
    language = "English",
    volume = "68",
    pages = "11--18",
    journal = "Electronics and Communications in Japan, Part I: Communications (English translation of Denshi Tsushin Gakkai Ronbunshi)",
    issn = "8756-6621",
    publisher = "John Wiley and Sons Inc.",
    number = "6",

    }

    TY - JOUR

    T1 - A constructive approach to the analysis of nonlinear resistive circuits based on the fixed point algorithm theory

    AU - Member, Yuzo Sumi, Regular

    AU - Oishi, Shinichi

    AU - Takase, Tadaaki

    AU - Members, Kazuo Horiuchi, Regular

    PY - 1985

    Y1 - 1985

    N2 - The existence problem for solution of a nonlinear resistive circuit and the problem of identifying the number of the solutions are classic and basic problems in circuit theory. In their paper “On the application of degree theory to the analysis of resistive nonlinear networks” (Int. J. Cir. Theor. Appl., 5, pp. (1977)), Chua and Wang presented a unified theory for the existence of solutions for nonlinear circuit equations. That is, on the basis of the degree theory the existence of solutions of many nonlinear resistive circuits can be guaranteed in a unified manner by showing that the circuit equations are homotopic to certain odd fields. Their arguments are, however, not constructive. In this paper, an algorithm based on the fixed‐point algorithm theory is presented and it is proved that by this algorithm at least one solution can always be constructed for nonlinear circuit equations whose solutions are guaranteed to exist by Chua and Wang's theorems. Usefulness of the algorithm is also demonstrated by a few examples.

    AB - The existence problem for solution of a nonlinear resistive circuit and the problem of identifying the number of the solutions are classic and basic problems in circuit theory. In their paper “On the application of degree theory to the analysis of resistive nonlinear networks” (Int. J. Cir. Theor. Appl., 5, pp. (1977)), Chua and Wang presented a unified theory for the existence of solutions for nonlinear circuit equations. That is, on the basis of the degree theory the existence of solutions of many nonlinear resistive circuits can be guaranteed in a unified manner by showing that the circuit equations are homotopic to certain odd fields. Their arguments are, however, not constructive. In this paper, an algorithm based on the fixed‐point algorithm theory is presented and it is proved that by this algorithm at least one solution can always be constructed for nonlinear circuit equations whose solutions are guaranteed to exist by Chua and Wang's theorems. Usefulness of the algorithm is also demonstrated by a few examples.

    UR - http://www.scopus.com/inward/record.url?scp=84984281946&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84984281946&partnerID=8YFLogxK

    U2 - 10.1002/ecja.4410680602

    DO - 10.1002/ecja.4410680602

    M3 - Article

    AN - SCOPUS:84984281946

    VL - 68

    SP - 11

    EP - 18

    JO - Electronics and Communications in Japan, Part I: Communications (English translation of Denshi Tsushin Gakkai Ronbunshi)

    JF - Electronics and Communications in Japan, Part I: Communications (English translation of Denshi Tsushin Gakkai Ronbunshi)

    SN - 8756-6621

    IS - 6

    ER -